It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


There are so many replies to this thread, that I'm not even sure who I'm replying to. LOL. But here are some answers to some questions throughout the thread. I'm not a doctor, but pharmocology is a deep passion of mine, and I hope to be a pharmacist someday.

The main reason why Ultram (tramadol hcl) alleviates depression is because of it's action on serotonin. Not just because of the euphoria it gives. It is believed that euphoria receieved from Ultram might be due to both the weak opioid attachment and serotonin/norepinphrine replacement.

Ultram (tramadol hcl) has been shown to cause seizures even in recommended doses (50, 75, 100mg) in some patients. Most of them had a history of seizures or seizure disorders.

Ultram has been prescribed for pain relief and Restless Leg Syndrome.

I've been on Ultram since June 2003 because of pain. I cannot take NSAIDS because of my stomach. Even a GI specialist told me not to take NSAIDS. Ultram became a problem for a while, but I'm doing a lot better and my use the drug has dropped. I still use it for pain relief, but havn't really abused it. But I do enjoy the euphoric properties and the relief from depression it brings. I find it a lot easier to be around public and just have a positive outlook with tramadol. For awhile (early 2004) I thought I was the only person to have a problem with tramadol because everyone else here seemed to have addictions to oxycodone or hydrocodone. But it seems like tramadol addiction is growing in our soceity. BUT STILL - the chemical make-up of tramadol keeps it from being scheduled.
Bewildered:

Thank you so much for your reply! I appreciate you taking the time to check back on this thread.

I got my meds today and took 6 just so i could finally get some sleep (i haven't slept since Sunday when i dropped from 8 to 2 in one day). I felt guilty taking them, but I figured that the rest was needed and would help me have more healthy out look on this whole thing. I also feel guilty for getting to this point when my pain would have been manageable with much weaker med, but i bought into the "non-addictive, shuts down your pain sensors" BS. I don't know how people like you are able to cope with your EXTREME physical pain AND W/D's...whew. I mean I had a really bad migraine on Tuesday (threw up twice), but they only last 5-7 hours usually. I can't imagine having it constantly be there.

Yes I noticed little twitches when I was falling asleep, but it was nothing that really concerned me. They were very minor and usually i was so drowsy that i didn't think a second thing about it. One other thing i noticed is that i could be just about all asleep and then all of a sudden wake completely up thinking I had heard something or that someone was in my room...that was kinda weird but didn't really bother me.

However, the past few days of H*** were mostly due to twitching and that awful AWFUL Restless 'Parts' Syndrome. Did you every go through that? It is so weird and it was really freaking me completely out until i came on here and read more about it and realized it was just something that is a part of getting off and that i'm not going crazy. Mine wasnt jsut the Leg part though, It was my legs, arms, and ESPECIALLY the sides of my neck and lower neck/upper shoulders. Did you go through any of that?

As far as anti-depressants: Yes, I was only Effexor-XR 37.5mg for 2 months and then jumped up to 75mg for one month. I really didn't think that it was helping at all, so I stopped that and started taking Wellbutrin. Do you think that some of my W/D symptoms could be because of stopping Effexor? I mean i've heard that it does have W/D with it, but i figured since i immediately started the Wellbutrin that it wouldn't be a problem. However, i don't believe that Wellbutrin affects Seretonin (it does noeperpeherine and dopamine), so maybe it was? What do you think?

I really do appreciate your reply and if you could keep checking up on me (i realized i can't post my e-mail :mad: ) and keep me accountable I'd really appreciate it. I'm so embarassed to be in this situation because people would never believe that I could be here. I"m an A student on a full scholarship with spending money, I do tons of community service, i'm very religious, and have several leadership roles...so i don't really want to admit it to any of my friends. I'd rather just get it over with and get on with my life.

Thanks again Bewildered, i'm slightly less bewildered now ;)
Bewildered:

Thank you so much for your reply! I appreciate you taking the time to check back on this thread.

I got my meds today and took 6 just so i could finally get some sleep (i haven't slept since Sunday when i dropped from 8 to 2 in one day). I felt guilty taking them, but I figured that the rest was needed and would help me have more healthy out look on this whole thing. I also feel guilty for getting to this point when my pain would have been manageable with much weaker med, but i bought into the "non-addictive, shuts down your pain sensors" BS. I don't know how people like you are able to cope with your EXTREME physical pain AND W/D's...whew. I mean I had a really bad migraine on Tuesday (threw up twice), but they only last 5-7 hours usually. I can't imagine having it constantly be there.

Yes I noticed little twitches when I was falling asleep, but it was nothing that really concerned me. They were very minor and usually i was so drowsy that i didn't think a second thing about it. One other thing i noticed is that i could be just about all asleep and then all of a sudden wake completely up thinking I had heard something or that someone was in my room...that was kinda weird but didn't really bother me.

However, the past few days of H*** were mostly due to twitching and that awful AWFUL Restless 'Parts' Syndrome. Did you every go through that? It is so weird and it was really freaking me completely out until i came on here and read more about it and realized it was just something that is a part of getting off and that i'm not going crazy. Mine wasnt jsut the Leg part though, It was my legs, arms, and ESPECIALLY the sides of my neck and lower neck/upper shoulders. Did you go through any of that?

As far as anti-depressants: Yes, I was only Effexor-XR 37.5mg for 2 months and then jumped up to 75mg for one month. I really didn't think that it was helping at all, so I stopped that and started taking Wellbutrin. Do you think that some of my W/D symptoms could be because of stopping Effexor? I mean i've heard that it does have W/D with it, but i figured since i immediately started the Wellbutrin that it wouldn't be a problem. However, i don't believe that Wellbutrin affects Seretonin (it does noeperpeherine and dopamine), so maybe it was? What do you think?

I really do appreciate your reply and if you could keep checking up on me (i realized i can't post my e-mail ) and keep me accountable I'd really appreciate it. I'm so embarassed to be in this situation because people would never believe that I could be here. I"m an A student on a full scholarship with spending money, I do tons of community service, i'm very religious, and have several leadership roles...so i don't really want to admit it to any of my friends. I'd rather just get it over with and get on with my life.

Thanks again Bewildered, i'm slightly less bewildered now

Hi Marty,

I just stopped in again today to see how things were going with you. I know exactly how you feel when you say you can't let anyone know about this. I'm a mom with kids so I'm in a different pair of shoes than you are, but I can't let on about this either. It would just have devastating results. I hope I can answer some of your questions..I hope you are still reading this threat, too! You asked if I had the restless leg problem. When I start to withdrawal from ultram it's usually early in the morning when I'm still sleeping. I start doing this painful stretching thing..I just HAVE to stretch, but it hurts to stretch, but it hurts not to stretch..it's all through my back and legs. I usually wake up and take one to stop the symptoms, then go back to sleep. You mentioned you sometimes hear someone when you are dropping off to sleep. I have that one, too. I hear one of my kids screaming MOM at the top of their lungs, I jump a mile and then realize it was me. Twice I've felt a slight touch on my back, flipped towards the touch and in the process pulled a muscle in my already messed up back. This drug is really odd...I don't know if other opiates cause these things.

Hang in there and I hope you are doing OK with it.

BW





All times are GMT -7. The time now is 12:22 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!